MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X48MM; TRAUMA, PLATE, SCREW

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X48MM; TRAUMA, PLATE, SCREW
Catalog Number 47248604840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient was originally implanted with the affixus humeral nail, approximately 3 months post implantation patient underwent removal of a screw due to unknown symptoms.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): g2: report source switzerland.D4: product id was provided for four screws; however, it is unknown which of the four screws has explanted.Therefore, the explanted screw could be any of the following: 47248604840 - blunt tip screw, ã¿ 4x48mm - 3172799, udi: (b)(4), manufacturing date: jul 15, 2023, expiration date: jul 15, 2028.47248612440 - cortical bone screw, ã¿ 4x24mm - 3160724, udi: ((b)(4), manufacturing date: may 31, 2023, expiration date: may 31, 2028.47248612440 - cortical bone screw, ã¿ 4x24mm - 3162266, udi: (b)(4), manufacturing date: jun 8, 2023, expiration date: jun 8, 2028.47248604240 - blunt tip screw, ã¿ 4x42mm - 3158963, udi: (b)(4), manufacturing date: apr 15, 2025, expiration date: may 22, 2028.47248604240 - blunt tip screw, ã¿ 4x42mm - 3152723, udi: (b)(4), manufacturing date: mar 15, 2023, expiration date: mar 15, 202.47248605040 - blunt tip screw, ã¿ 4x50mm - 3158960, udi: (b)(4), manufacturing date: may 11, 2023, expiration date: may 11, 2028.D10: item # 47248612440, cortical bone screw, ã¿ 4x24mm, lot # 3160724, item # 47248612440, cortical bone screw, ã¿ 4x24mm, lot # 3162266, item # 47248604240, blunt tip screw, ã¿ 4x42mm, lot # 3158963, item # 47248604240, blunt tip screw, ã¿ 4x42mm, lot # 3152723, item # 47248605040, blunt tip screw, ã¿ 4x50mm, lot # 3158960, item # 47249626007, proximal humerus, right, long, ã¿ 7x260mm, lot # 3008140, item # 47248801000, proximal humerus nail cap, 0mm, lot # 3091392.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BLUNT TIP SCREW, ÿ 4X48MM
Common Device Name
TRAUMA, PLATE, SCREW
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21925015
Report Number0009613350-2025-00349
Device Sequence Number11783266
Product Code HSB
UDI-Device Identifier00889024505483
UDI-Public(01)00889024505483(17)280715(10)3172799
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47248604840
Device Lot Number3172799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight50 KG